MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF74
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic adrenalectomy event description: product snapped into two pieces, leaving one piece in the patient where they then had to widen the incision to remove from the patient.Additional information provided by hospital via email 15oct21: there was no injury to the patient.It happened at the beginning of the procedure.I still have the port.Additional information provided by hospital via email 18oct21: it happened near the start of the procedure, which was a posterior laparoscopic adrenalectomy.The patient is placed in a prone jack-knife position and 3 ports are inserted through the back.It was the medial port that snapped, this was placed via palpation and we have never had this problem before.As it was in the retroperitoneal space it was difficult to retrieve the snapped end as there isn't a large space to find it so was technically challenging.Intervention: component removed.Patient status: no injury to the patient.
 
Event or Problem Description
Procedure performed: laparoscopic adrenalectomy.Event description: product snapped into two pieces, leaving one piece in the patient where they then had to widen the incision to remove from the patient.Additional information provided by hospital via email 15oct21: there was no injury to the patient.It happened at the beginning of the procedure.I still have the port.Additional information provided by hospital via email 18oct21: it happened near the start of the procedure, which was a posterior laparoscopic adrenalectomy.The patient is placed in a prone jack-knife position and 3 ports are inserted through the back.It was the medial port that snapped, this was placed via palpation and we have never had this problem before.As it was in the retroperitoneal space it was difficult to retrieve the snapped end as there isn't a large space to find it so was technically challenging.Intervention: component removed.Patient status: no injury to the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The wall thickness of the cannula near the fracture location was measured and was found to be out of specification.Based on the condition of the returned unit, it is likely that the reported event was caused by the cannula wall thickness that was found to be out of specification, which could potentially cause the cannula to be more susceptible to fracture.

Brand Name
CTF74, KII 12X100 FIOS Z-THR HN 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12665933
Report Number2027111-2021-00682
Device Sequence Number19891991
Product Code GCJ
UDI-Device Identifier00607915123710
UDI-Public(01)00607915123710(17)230807(30)01(10)1392250
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2023
Device Model NumberCTF74
Device Catalogue Number101470925
Device Lot Number1392250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown